Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 4, 2014, 2:50 PM CST for Leake County, Mississippi. It took effect at Feb 4, 2014, 8:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 2:50 PM CST (20:50 UTC)
- In effect from
- Feb 4, 2014, 8:00 PM CST
- Expired
- Feb 5, 2014, 8:28 PM CST
- In force
- 24 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.46 ft at Feb 5, 2014, 9:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
926
WGUS44 KJAN 042050
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
250 PM CST TUE FEB 4 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-060250-
/O.NEW.KJAN.FL.W.0001.140205T0200Z-140207T2300Z/
/WTGM6.1.ER.140205T0200Z.140205T1800Z.140207T0800Z.NO/
850 PM GMT TUE FEB 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE
* FROM THIS EVENING TO FRIDAY AFTERNOON.
* AT 2:00 PM TUESDAY THE STAGE WAS 24.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING
AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 24.5 TUE 02 PM 25.9 25.8 24.8 26.0 12 PM 02/05
$$3 follow-up statements
111
WGUS84 KJAN 050122
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
722 PM CST TUE FEB 4 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC079-060722-
/O.CON.KJAN.FL.W.0001.140205T0200Z-140207T2300Z/
/WTGM6.1.ER.140205T0200Z.140205T1800Z.140207T0800Z.NO/
122 AM GMT WED FEB 5 2014
THE FLOOD WARNING CONTINUES FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL FRIDAY AFTERNOON.
* AT 7:00 PM TUESDAY THE STAGE WAS 24.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING
AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 24.9 TUE 07 PM 25.9 25.8 24.8 26.0 12 PM 02/05
$$190
WGUS84 KJAN 051621
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1021 AM CST WED FEB 5 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-062221-
/O.CON.KJAN.FL.W.0002.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.140205T0645Z.140207T0000Z.000000T0000Z.NO/
421 PM GMT WED FEB 5 2014
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL FURTHER NOTICE.
* AT 3:45 PM WEDNESDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY
EARLY FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER
PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 13.7 WED 04 PM 13.9 14.0 13.8 14.0 12 AM 02/07
$$
MSC079-062221-
/O.EXT.KJAN.FL.W.0001.000000T0000Z-140209T1100Z/
/WTGM6.1.ER.140205T0300Z.140206T1800Z.140208T2000Z.NO/
421 PM GMT WED FEB 5 2014
...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL SUNDAY MORNING.
* AT 4:00 PM WEDNESDAY THE STAGE WAS 25.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.0 FEET BY
TOMORROW EVENING.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 25.4 WED 04 PM 25.9 25.9 25.2 26.0 06 PM 02/06
$$541
WGUS84 KJAN 060228
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
828 PM CST WED FEB 5 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-060258-
/O.CAN.KJAN.FL.W.0001.000000T0000Z-140209T1100Z/
/WTGM6.1.ER.140205T0300Z.140205T1630Z.140206T0037Z.NO/
828 PM CST WED FEB 5 2014
THE FLOOD WARNING IS CANCELLED FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 24.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6:37 PM WEDNESDAY.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 24.9 WED 08 PM 23.2 16.7 14.4 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 4, 10:37 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 4, 10:37 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CST TUE FEB 4 2014 .UPDATE... DROPPED MAX HIGHS DOWN TODAY 1-3F DEGREES AND TEMPERED HOURLY HIGHS DOWN GIVEN MORNING TRENDS WITH RESIDUAL CLOUDS AND FOG HANGING ON...ESPECIALLY ACROSS CENTRAL AND SOUTHERN AREAS. WEATHER WORDING AND TRENDS WERE MOSTLY UNCHANGED AS TIMING OF RAIN AND THUNDERSTORM BANDS LOOKS ON TRACK FOR THIS AFTERNOON AND EVENING. .DISCUSSION... STRONG MID TO UPPER LEVEL S/WV TROUGH IS EJECTING OUT ACROSS THE THE TX PANHANDLE THIS MORNING AND HELPING INDUCE A SURFACE LOW ACROSS COASTAL TX ATTENDANT TO A WEST TO EAST ORIENTED WARM FRONT BOUNDARY SITUATED ALONG THE GULF COAST WITH COLD AIR LOCATED ACROSS AR AND NORTH MS. THIS TEMPERATURE GRADIENT IS PROMOTING FREEZING RAIN/ICE PELLETS JUST NORTH AND WEST OF THE ARKLAMISS AND THIS IS EXPECTED TO REMAIN THE CASE THROUGH THE DAY AS TEMPS GRADUALLY WARM IN THE NW DELTA REGION. HIGHER RAIN TOTALS...BETWEEN 1-3 INCHES COULD FALL ALONG AND NORTH OF THE TRACE WHERE BETTER LIFT WILL RESIDE LONGER WITH TEMPERATURES STRUGGLING TO RISE MUCH INTO THE LOW TO MID 40S. FARTHER SOUTH...THE AMOUNT OF RECOVERY FROM THE WARM FRONT REMAINS IN QUESTION GIVEN THE AT TIMES DENSE FOG OBSERVED WHERE DEWPOINTS REMAIN IN THE LOW TO MID 40S. LOW 60 DEWPOINTS LURK JUST OFF THE MS COAST AND AS THE SURFACE LOW OVER COASTAL TEXAS SWEEPS ACROSS THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON, AT LEAST MID TO UPPER 50 DEWPOINTS SHOULD RECOVER ALONG AND SOUTH OF A LINE FROM BROOKHAVEN MS TO MERIDIAN MS. BUFR AND LOCAL WRF FORECAST SOUNDINGS FOR KMEI/KHBG CONTINUE TO LOOK MARGINAL FOR STRONG TO SEVERE STORMS SUPPORT INDICATING CAPPING/INVERSION THAT WILL BE TOUGH TO FULLY ERODE FOR SURFACE OR NEAR SURFACE BASED CONVECTION TO ALLOW FOR STRONGER WINDS TO MIX DOWN TO SURFACE. ABOVE THE PBL HOWEVER, PER NWP CROSS SECTIONS, SOME CSI AND SLIGHTLY NEGATIVE SHOWALTERS WILL ALLOW FOR SOMEWHAT DEEPER CORES WITH ORGANIZING SHEAR OF 0-3KM HELICITIES NEAR 400MS/S2. THIS MAY CAUSE SOME ELEVATED ROTATION IN SOME DEEPER CORES BUT WITH LACK OF WARM SECTOR BUOYANCY IN PRESENCE OF INVERSION AND RESIDUAL COOL BOUNDARY LAYER AIR SHOULD PRECLUDE ALL BUT THE STRONGEST STORMS TO BE ABLE TO PUNCH THROUGH THE SURFACE STABLE LAYER WITH 50-60 MPH WINDS AS 2 KFT WINDS WILL BE NEAR 40-50 KT. WILL KEEP HWO AS IS BUT AS PREVIOUS DISCUSSION MENTIONS...THIS COULD BE OPTIMISTIC IN THE NORTHERN SECTIONS TOWARDS JACKSON. THE BROKEN BAND OF SHOWERS/TSTORMS WILL BE EAST OF I-55 BY LATE EVENING AND EXITING THE STATE EAST INTO AL BY 3AM. UPDATES ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND DIRECTLY BELOW. /ALLEN/ && .AVIATION...FOG IS CAUSING VISIBILITIES TO VARY BETWEEN MVFR/IFR CATEGORIES THIS MORNING...EXCEPT KHBG WHERE LIFR VISIBILITIES ARE BEING OBSERVED. WHILE FOG WILL GRADUALLY DISSIPATE...VISIBILITIES WILL STILL VARY BETWEEN VFR/IFR CATEGORIES THROUGH MUCH OF THE DAY AS SHOWERS...ALONG WITH SOME ISOLATED THUNDERSTORMS...OVERSPREAD THE AREA THROUGH THE COURSE OF THE DAY. ALL OF THIS IS ASSOCIATED WITH A COLD FRONT THAT'LL SHIFT EAST THROUGH THE REGION LATER THIS EVENING. A MIX OF IFR/MVFR CEILINGS ARE ALSO EXPECTED THROUGH A LARGE PORTION OF THE DAY. WINDS AHEAD OF THE FRONT WILL GENERALLY BE FROM THE EAST SOUTHEAST AROUND 7-10 KNOTS...BUT WILL BECOME NORTHWESTERLY BETWEEN 7-10 KNOTS BEHIND THE AFOREMENTIONED FRONTAL PASSAGE THIS EVENING. /19/ && .PREV DISCUSSION... /ISSUED 348 AM CST TUE FEB 4 2014/ SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)... FORECAST FOR TODAY HAS NOT CHANGED A WHOLE LOT OTHER THAN A TAPERING OF THE AREA AT RISK FOR STRONGER STORMS THIS AFTERNOON AND EVENING... MORE ON THAT IN A BIT. THE APPROACHING S/WV RESPONSIBLE FOR TODAYS RAINS IS CURRENTLY EMERGING OUT OVER THE SOUTHERN PLAINS. A SURFACE LOW HAS TAKEN SHAPE OFF THE SOUTH TEXAS COAST PER LATEST MSAS ANALYSIS IN RESPONSE TO HEIGHT FALLS OCCURRING OVER THAT REGION. 00Z MODEL GUIDANCE CONSENSUS CONTINUES TO SHOW THIS SURFACE LOW TRACKING NORTHEAST THROUGH THE DAY TODAY PASSING GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR THROUGH THE AFTERNOON. LATEST RADAR IMAGERY FROM S LA SHOWS LIGHT SHOWERY ACTIVITY ALREADY ADVANCING NORTHWARD IN RESPONSE TO STRENGTHENING LOW LEVEL MOISTURE ADVECTION AHEAD OF THE WAVE...AND EXPECT THIS ACTIVITY TO EXPAND IN COVERAGE ACROSS SOUTHERN MS THIS MORNING WHILE ADVANCING NORTHWARD. HI-RES GUIDANCE SUGGESTS A LULL IN THE SHOWER ACTIVITY WILL LIKELY DEVELOP FROM S TO N AFTER THIS INITIAL SURGE OF MOISTURE PASSES...LEAVING VERY ISOLATED ACTIVITY OVER A MAJORITY OF THE REGION FROM LATE MORNING INTO THE EARLY AFTERNOON. SHOWER ACTIVITY WILL THEN PICK BACK UP FROM W TO E MID TO LATE AFTERNOON AS THE TRAILING COLD FRONT BEGINS PUSHING ACROSS THE REGION. A SHARP TEMPERATURE GRADIENT IS GOING TO DEVELOP THIS AFTERNOON AS THE WARM SECTOR SURGES NORTH TO THE S/SE OF THE SURFACE LOW...WITH HIGHS TODAY ACROSS THE DELTA ONLY REACHING THE LOW 40S WHILE SE MS APPROACHES THE 70 DEGREE MARK. AS FOR THE STRONG STORM AND LOCALLY HEAVY RAIN POTENTIAL...IT STILL APPEARS A WINDOW OF OPPORTUNITY FOR LOCALLY STRONG WIND GUSTS WILL DEVELOP THIS AFTERNOON AND EVENING/PRIMARILY ACROSS SOUTHERN/ SOUTHEASTERN PORTIONS OF THE FA WHERE LOW(POSSIBLY MID) 60S DEW POINTS WILL SURGE FAR ENOUGH NORTH CO-LOCATED WITH ROBUST 40-50KT LOW LEVEL WIND FIELDS. BUOYANCY REMAINS THE LIMITING FACTOR FOR A MORE SUBSTANTIAL RISK OF STRONGER STORMS WITH SBCAPE VALUES LIKELY STRUGGLING TO REACH 300 J/KG / MEAGER MID LEVEL LAPSE RATES REMAINING IN THE 5.5-6C RANGE. CONSIDERED REMOVING MENTION OF 60 MPH WIND GUSTS FROM THE HWO CONSIDERING HOW ISOLATED THE RISK IS...BUT WILL KEEP IT IN PLACE GENERALLY ALONG AND SOUTH OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FOR NOW...ALTHOUGH EVEN THIS FAR NORTH MAY BE A BIT OPTIMISTIC. STAY TUNED FOR UPDATES AS WE HEAD INTO THE MORNING HOURS. THE MAIN TIME FRAME FOR ANY OF THIS STRONGER TYPE ACTIVITY LOOKS TO BE BETWEEN 3PM AND 8PM AT THIS POINT. PW VALUES ARE GOING TO RISE INTO THE 1.4-1.6IN RANGE THIS AFTERNOON IN ADVANCE OF THE S/WV WHICH IS QUITE HIGH FOR EARLY FEB. IT LOOKS THE MAIN RISK AREA FOR PERSISTENT LOCALLY HEAVY RAINS WILL REMAIN ALONG AND NW OF THE EVENTUAL SURFACE FRONT LOCATION...WHICH HAS BEEN A STEADY SOLUTION IN THE MODELS OVER THE PAST COUPLE DAYS. 1 TO POSSIBLY 3 INCHES SEEMS REASONABLE FOR AREAS GENERALLY ALONG AND N OF THE NATCHEZ TRACE CORRIDOR...WHICH IS THE AREA WE CURRENTLY HAVE HIGHLIGHTED/NO CHANGES EXPECTED THERE. THE RAINS WILL EXIT E MS AROUND MIDNIGHT TONIGHT WITH COOL/DRY HIGH PRESSURE BUILDING OVER THE REGION THEREAFTER. STRATUS LOOKS LIKE IT WILL TRY AND BUILD ACROSS THE REGION FROM THE N ON WED HELPING KEEP TEMPS COOL THROUGH THE DAY...ESPECIALLY ACROSS THE DELTA. THE STRATUS LOOKS LIKE IT WILL TRY AND SCATTER LATE WED JUST AS SOME CIRRUS BEGINS OVERSPREADING THE REGION...WHICH SHOULD WORK TO HELP KEEP TEMPS FROM DROPPING EXCESSIVELY WED NIGHT. MAV NUMBERS LOOKED A BIT COOL IN THIS SCENARIO AND RAISED A TAD IN SEVERAL SPOTS. /BK/ LONG TERM...(THURSDAY THROUGH MONDAY)... FAST PACED LOW AMPLITUDE MID LEVEL FLOW PATTERN WILL DOMINATE THROUGH THIS TIME PERIOD. THIS PATTERN IS PROVING DIFFICULT FOR THE MID AND LONG TERM MODEL WITH CONSIDERABLE DIFFERENCES BEING NOTED BETWEEN THE GFS...EURO AND THE VARIOUS MEMBERS OF THE GFE ENSEMBLE. BEGINNING WITH THURSDAY...THERE IS AGREEMENT THAT MID LEVEL SW FLOW WILL BE IN PLACE ALONG WITH SURFACE HIGH BECOMING CENTERED OVER THE MID MS VALLEY. THIS PATTERN WOULD SUPPORT A LIGHT ISENTROPIC PRECIP EVENT AS MOIST MID LEVEL FLOW OVERRUNS DRIER LOW LEVEL FLOW WITH BIGGEST QUESTION MARK ON WHETHER PRECIP CAN MAKE IT TO THE GROUND THROUGH LOW LEVEL DRY LAYER. OPERATIONAL GFS IS SERVING AS THE OUTLIER WITH ITS SOLUTION THAT OMEGA AND RESULTING PRECIP WILL BE TOO LIGHT TO OVERCOME LOW LEVEL DRY LAYER. THE EURO AND AT LEAST A HANDFUL OF THE GFS ENSEMBLE MEMBERS ARE YIELDING SOME QPF...MAINLY OVER SOUTHERN PORTIONS OF THE AREA. HAVE DECIDED TO GO WITH CHANCE POPS WHICH IS JUST ABOUT THE MEAN IN THE ENSEMBLE. EURO SEEMS TO AMPLIFY FLOW MORESO THAN THE GFS MOVING INTO FRIDAY NIGHT AND SATURDAY AND IS IN TURN YIELDING QPF WITH RESULTING ISENTROPIC FORCING. THE GFS ENSEMBLE SEEMS TO BE HAVING A VERY HARD TIME WITH THIS EVENT AS LARGE STANDARD DEVIATIONS IN POP ARE EVIDENT. DESPITE ITS DRY QPF...ITS MEAN POPS ARE CLOSE TO CHANCE CATEGORY. IN THE ABSENCE OF CLEAR CUT FEATURES TO FOLLOW WITH THIS PATTERN...AGREE THAT CHANCE POPS ARE PROBABLY THE WAY TO GO UNTIL THE MODELS CAN COME INTO BETTER AGREEMENT. NEXT DECENT WAVE LOOKS TO SWING ACROSS SOMETIME BETWEEN SATURDAY NIGHT AND SUNDAY NIGHT. THERE SEEMS TO BE ABOUT A 12 HOUR DIFFERENCE BETWEEN THE GFS AND EURO WITH THE TIMING OF THIS WAVE WITH THE EURO BEING THE FASTER. WHILE THE GFS ENSEMBLE IS STILL HAVING DIFFICULTIES...IT IS NOT AS BAD AS THE SATURDAY FORECAST AND THE OPERATIONAL GFS IS NEAR THE MEAN FOR POPS. HAVE DECIDED TO GO CLOSE TO GFS BUFR SOUNDINGS WHICH SHOW RAIN AND SNOW SHOWER POTENTIAL IN THE NORTH AND RAIN SHOWERS IN THE SOUTH SUNDAY. /26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 35 45 26 / 100 99 0 0 MERIDIAN 63 39 48 28 / 82 100 0 2 VICKSBURG 53 34 43 27 / 100 60 0 1 HATTIESBURG 68 44 53 28 / 80 100 0 5 NATCHEZ 60 35 45 27 / 100 58 0 5 GREENVILLE 41 31 39 26 / 100 59 0 0 GREENWOOD 48 30 42 24 / 100 78 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/19/BK/26
Hazardous weather outlook, Feb 4, 2:14 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CST TUE FEB 4 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056- 059>062-052015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 214 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ052-057-058-063>066-072>074-052015- LAUDERDALE-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 214 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...LATE THIS AFTERNOON INTO TONIGHT STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS MAY BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN MISSISSIPPI BETWEEN 5 AND 10 PM AS A COLD FRONT MOVES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL ABOVE TO LOWERCASE!) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS EVENING. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 4, 2:46 PM CST, 4 minutes before
LAZ008-009-015-016-023-025-MSZ040-047-042115- WARREN MS-ISSAQUENA MS-TENSAS LA-RICHLAND LA-FRANKLIN LA- EAST CARROLL LA-MADISON LA-WEST CARROLL LA- 246 PM CST TUE FEB 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 246 PM CST TUE FEB 4 2014 ...STRONG THUNDERSTORMS AFFECTING NORTHEAST LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CROWVILLE AT 243 PM CST...MOVING NORTHEAST AT 60 MPH. STRONG...GUSTY WINDS WERE REPORTED BY FRANKLIN PARISH SHERIFFS OFFICE AS THIS STORM MOVED THROUGH WINNSBORO. THIS STORM WAS PART OF A BAND OF SCATTERED STRONG STORMS EXTENDING FROM LAKE PROVIDENCE TO NEAR WINNSBORO. OCCASIONAL CLOUD TO GROUND LIGHTNING...STRONG WINDS...AND DOWNPOURS OF VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. PEOPLE IN WESTERN ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...AND SOUTH CENTRAL WEST CARROLL...WESTERN MADISON... SOUTHERN EAST CARROLL...NORTHEASTERN FRANKLIN...EASTERN RICHLAND AND EXTREME NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3268 9135 3266 9095 3215 9151 3228 9172 TIME...MOT...LOC 2043Z 219DEG 64KT 3228 9152 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 5:03 PM CST | Special Weather Statement | JAN | Copiah, Franklin, Lincoln, Rankin | 37 min |
| Feb 4, 5:47 PM CST | Special Weather Statement | JAN | Leake, Rankin, Scott, Simpson | 38 min |
| Feb 4, 5:58 PM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 42 min |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.